For anyone who is considering using kratom daily, it is important to learn about the kratom withdrawal syndrome which has been experienced by a small portion of the kratom using population. It is important to note that kratom withdrawal symptoms aren’t nearly as intense or painful as the withdrawal symptoms of many other drugs, in fact, a large portion of those who use kratom daily have never experienced withdrawal symptoms.
Kratom Withdrawal Symptoms
The first symptom that one may experience when undergoing kratom withdrawal is mild fatigue. This symptom can present itself as a general tiredness while doing regular activities.
Yawning is another interesting symptom, similar to that found in opiate withdrawal. Although it isn’t detrimental, it can be somewhat annoying.
Sleep irregularities are often found in kratom withdrawal, some people have a harder time getting to sleep, while others simply wake up a few times in the middle of the night.
Another common symptom of kratom withdrawal is relatively minor stomach discomfort; this can typically be easily resolved by an over the counter anti-diarrheal medication.
A small portion of the daily kratom users have noticed some mild anxiety upon cessation of use, however, almost all of those who reported this symptom were already prone to anxiety. Because of this, it is likely that it is mostly an exacerbation of an already present anxiety.
Although all of these symptoms are quite mild in comparison to other withdrawal symptoms, they can still be somewhat uncomfortable for some.
Length of Symptoms
Although it varies from person to person, kratom withdrawal generally lasts a very short time, and it often lasts less than three days, depending upon how much is used daily. The longest duration of withdrawal effects we have heard of lasted five days, with 2 days of very mild, almost unnoticeable symptoms afterward.
Why it Occurs
Kratom withdrawal, like any other withdrawal, is caused by increased and stable levels of certain chemicals (in this case plant alkaloids) within the brain. When sustained for a long enough time, the brain responds by creating a tolerance, and this tolerance building effect is responsible for physical dependency. There’s a pretty in depth explanation within this ensobotanicals article which talks about this process thoroughly.
Upon cessation, levels of these alkaloids drops to zero, and it takes time to readjust to its regular state, this period of readjustment is responsible for the withdrawal symptoms.
Because withdrawal doesn’t happen unless the alkaloid concentrations remain stable in the brain, it is a good idea to make sure that all of the alkaloids have left the brain and body before taking more. Additionally, even lowering your dose can help out quite a lot.
The best way to prevent kratom withdrawal symptoms from occurring is to take It easy and use your own best judgment when it comes to what is right for you.